Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at May 9, 2006, 6:51 PM CDT for Morrison County, Minnesota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 6:51 PM CDT (23:51 UTC)
- Expired
- May 9, 2006, 7:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Morrison County, MN
The radar
The Minneapolis radar (KMPX), 145 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:05 PM CDT | HAIL 0.5 | 3 Sw Harding, MN | HAILED FOR 10 TO 15 MINUTES. GROUND WHITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 11.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 092351 SVRMPX MNC097-100030- /O.NEW.KMPX.SV.W.0022.060509T2351Z-060510T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 651 PM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MORRISON COUNTY IN CENTRAL MINNESOTA... * UNTIL 730 PM CDT * AT 646 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 6 MILES WEST OF HARDING...OR ABOUT 14 MILES SOUTH OF BRAINERD...AND MOVING SOUTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... HARDING... LASTRUP... STAY INDOORS...AND AWAY FROM WINDOWS. LAT...LON 4615 9402 4616 9425 4602 9420 4603 9398 $$
2 follow-up statements
000 WWUS53 KMPX 100016 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 716 PM CDT TUE MAY 9 2006 MNC097-100030- /O.CON.KMPX.SV.W.0022.000000T0000Z-060510T0030Z/ MORRISON MN- 716 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR MORRISON COUNTY... AT 713 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS LOCATED NEAR HARDING...OR ABOUT 17 MILES NORTHEAST OF LITTLE FALLS... AND MOVING SOUTHEAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE LASTRUP AND HILLMAN. LAT...LON 4615 9390 4616 9416 4599 9407 4599 9383 $$
000 WWUS53 KMPX 100032 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 730 PM CDT TUE MAY 9 2006 MNC097-100042- /O.EXP.KMPX.SV.W.0022.000000T0000Z-060510T0030Z/ MORRISON MN- 730 PM CDT TUE MAY 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR MORRISON COUNTY HAS EXPIRED... AT 730 PM...DOPPLER RADAR INDICATED A WEAKENING THUNDERSTORM JUST EAST OF LASTRUP. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. THE STORM WILL MOVE THROUGH HILLMAN BY 8 PM AND MAY PRODUCE HAIL UP TO DIME SIZE. THERE WILL ALSO BE A PERIOD OF HEAVY RAIN. LAT...LON 4615 9390 4616 9416 4599 9407 4599 9383 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:05 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, May 9, 3:05 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 305 PM CDT TUE MAY 9 2006 .DISCUSSION...TONIGHT THROUGH FRIDAY OVERALL CHALLENGE IN SHORT RANGE FCST IS TIMING AND BEST CHANCES OF PRECIP THROUGH THE RESIDENCE OF ANOTHER UPPER LEVEL LOW...WITH PRIMARY CHALLENGE BEING TONIGHT. CONVECTIVE TEMPERATURES HAVING BEEN WELL SURPASSED TODAY...SCATTERED SHWRS AND TSTMS HAVE DEVELOPED ALONG WEAK SURFACE BOUNDARIES. GOES WV LOOP SHOWS TWO SHORTWAVES BOTH HELPING TO TRIGGERING CONVECTION...ONE OVER NW MN AND THE OTHER RACING EAST ACROSS CTRL SD. THE LATTER IS MORE POTENT AND MAIN REASON FOR INCREASING POPS OVER WRN MN TONIGHT. SFC ANALYSIS SHOWS LOW PRESSURE OVER NORTH CTRL MN WITH A SECONDARY COLD FRONT ENTERING WRN AREA...WHICH WILL ALSO CONTINUE A SFC SOURCE OF LIFT THROUGH THE EVENING. WITH MANY LAYERS OF CLOUDS AND THE SUPPORT OF WARMER MOS...HAVE BUMPED UP MINS TNGHT. VORT MAX STILL CENTERED OVER SRN MN ON WEDS WITH MOISTURE WOUND AROUND SYSTEM. BOTH NAM AND GFS INDICATE DEEP MOISTURE LEVELS AND QPF BULLSEYES OVER WRN MN. HAVE LEANED FURTHER EAST WITH HIGHER POPS...OVER CTRL MN...AS WARMER SFC TEMPS AND BETTER INSTABILITY VALUES WARRANT. MOS GUIDANCE ALL OVER THE PLACE WITH MAX TEMPS TOMORROW. HAVE GENERALLY WENT WITH MIDDLE GROUND MET MOS WHICH SEEMED TO HAVE A GOOD HANDLE ON THERMAL GRADIENT ACROSS CWA. WEST WINDS SHOULD ALLOW HEATING IN WI...WHILE LOW LEVEL CAA AND BETTER CHANCES FOR PRECIP WARRANT LOWER VALUES OVER WRN AND CTRL MN. POPS CONTINUE THRU REMAINDER OF SHORT RANGE...BUT COLD CORE UPPER LOW MOVING ATOP AREA STILL SHOULD SUPPORT MORE SHOWERY ACTIVITY THAN GENERAL RAIN. EXCEPTION TO THIS IS OVER WRN WI...AS PREFERRED GFS AND ECMWF HAVE TRENDED FURTHER WEST AND DEEPER WITH SFC LOW RIDING FROM SRN STREAM. SREF GUIDANCE ALSO HAS LITTLE LEAST DEVIATION OF QPF IN THAT AREA. THEREFORE HAVE HIGHEST POPS AND COOLEST TEMPS OVER WRN WI. THURS AND FRI MAX TEMPS EXPECTED TO BE AROUND TEN DEGREES BELOW NORMAL ACROSS ENTIRE AREA. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY MODELS OFFER A SOMEWHAT SIMILAR SOLUTION ON VERY SLOW EASTWARD PROGRESS OF DEEP UPPER LOW. COLD CYCLONIC FLOW WILL LIKELY CONTINUE TO PRODUCE A FAVORABLE ENVIRONMENT FOR SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS EASTERN AREAS AS LEAST THRU SATURDAY. LEFT SUNDAY DRY FOR NOW. AS THIS SYSTEM BEGINS TO LOSE ITS GRIP EARLY IN THE WEEK SHOULD SEE REMAINDER OF PERIOD CONTINUING COOL BUT DRY WITH LONG FETCH OF NORTH WINDS BETWEEN HIGH PRESSURE IN THE PLAINS AND DEEP LOW PRESSURE OVER EASTERN U.S. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && MTF/BAP
Hazardous weather outlook, May 9, 4:15 AM CDT, 14 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 415 AM CDT TUE MAY 9 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 100915- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 415 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 9, 5:11 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 511 PM CDT TUE MAY 9 2006 MNZ057-092230- KANDIYOHI- 511 PM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT... AT 510 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING DIME SIZE HAIL...OVER NORTHERN KANDIYOHI COUNTY. THIS THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF SPICER AND WAS MOVING TO THE EAST AT 25 MPH. THE COMMUNITIES OF SPICER AND NEW LONDON COULD BE AFFECTED BY THIS STORM THROUGH 530 PM. REMAIN ALERT FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS. RAH
Special weather statement, May 9, 5:57 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 557 PM CDT TUE MAY 9 2006 MNZ051-092325- SHERBURNE- 557 PM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT... AT 555 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING DIME SIZE HAIL...OVER NORTH CENTRAL SHERBURNE COUNTY. THIS THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST OF ZIMMERMAN AND WAS MOVING TO THE EAST AT 15 MPH. THE COMMUNITY OF ZIMMERMAN AND RURAL AREAS OF NORTHEAST SHERBURNE COUNTY COULD BE AFFECTED BY THIS STORM THROUGH 625 PM. REMAIN ALERT FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS. RAH
Special weather statement, May 9, 6:44 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 644 PM CDT TUE MAY 9 2006 MNZ049-100015- STEARNS- 644 PM CDT TUE MAY 9 2006 ...SIGNIFICANT WEATHER ALERT... AT 640 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING DIME SIZE HAIL...BETWEEN ROSCOE AND PAYNESVILLE IN SOUTHERN STEARNS COUNTY. THE STORMS WERE MOVING TO THE EAST AT 15 MPH AND WILL AFFECT THE COMMUNITIES OF RICHMOND AND COLD SPRING THROUGH 715 PM. REMAIN ALERT FOR FUTURE STATEMENTS AND POSSIBLE WARNINGS. RAH
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:26 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 49 min |
| May 8, 8:16 PM CDT | Severe Thunderstorm Warning | MPX | Anoka, Hennepin | 59 min |
| May 8, 8:21 PM CDT | Severe Thunderstorm Warning | MPX | Waseca | 39 min |
| May 9, 6:06 PM CDT | Severe Thunderstorm Warning | MPX | Lac qui Parle | 24 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.